Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 3, 1999, 1:58 AM CST for Covington County, Crenshaw County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 1999, 1:58 AM CST (07:58 UTC)
- Expired
- Mar 3, 1999, 2:45 AM CST
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Covington County, AL, Crenshaw County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 2:15 AM CST | Tornado F0 | Opp, AL | An F0 tornado briefly touched down near the Horn Hill community. The first touch down was near the intersection of County Roads 85 and 97 and damaged the roof and some siding of a house. The weak tornado then moved east and blew down some trees on County Roa |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:15 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 030757 RRA SVRMOB ALC039-041-030845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 158 AM CST WED MAR 3 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTHERN ALABAMA CRENSHAW COUNTY IN SOUTHERN ALABAMA * UNTIL 245 AM CST * AT 156 AM CST...AS INDICATED BY DOPPLER RADAR A LINE OF SEVERE THUNDERSTORMS WERE LOCATED JUST WEST OF PANOLA TO DIXIE. THE LINE OF SEVERE STORMS WERE MOVING EAST NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL REACH A LUVERN TO ANDALUSIA LINE BY 215 PM. DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 1:15 AM CST, 43 minutes earlier.
Area forecast discussion, Mar 3, 1:15 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 115 AM CST WED MAR 3 1999 LINE OF SEVERE THUNDERSTORMS ASSOCIATED WITH COLD FRONT PASSAGE HAS PUSHED THROUGH SOUTHEASTERN MS AND IS MAKING PROGRES THROUGH SOUTHERN AL AND THE WESTERN FL PANHANDLE. THIS SYSTEM DELIVERED 53 MPH GUSTS IN MOBILE...AND THERE HAVE BEEN REPORTS OF WIND DAMAGE AND HAIL IN THE AREA. STRONG WINDS ARE EVIDENT ON VWP...HOWEVER DIRECTION SHEAR REMAINS MINIMAL. MARINE WARNINGS ARE OUT UNTIL 230 AM FOR OFFSHORE AREAS AS SOUTHERN TAIL OF THIS SYSTEM APPROACHES.
In the hours before
Special weather statement, Mar 3, 12:01 AM CST, 1 hour 57 minutes before
MSZ067-075-076-078-079-030630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1201 AM CST WED MAR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI ...GEORGE... GREENE... PERRY... STONE... WAYNE THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE AREA...HOWEVER RAIN AND SCATTERED THUNDERSTORMS WILL LINGER FOR A FEW HOURS.
Special weather statement, Mar 3, 12:01 AM CST, 1 hour 57 minutes before
MSZ067-075-076-078-079-030630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1201 AM CST WED MAR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI ...GEORGE... GREENE... PERRY... STONE... WAYNE THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE AREA...HOWEVER RAIN AND SCATTERED THUNDERSTORMS WILL LINGER FOR A FEW HOURS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:49 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 71 min |
| Mar 3, 12:15 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 75 min |
| Mar 3, 12:38 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Monroe, Wilcox | 67 min |
| Mar 3, 12:52 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 98 min |
| Mar 3, 12:52 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 68 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.